Hi, I'm concerned about my ecg results. It foung long qt interval at 448/488. My doctor said not to worry as I was little anxious at the time and this is normal. I am currently taking zoloft 100mg and suffer moderate panic attacks occasionally. Thanks for any advice!
you have nothing to worry about..i also have anxiety,along with other stuff like hypertension and atrial fibrillation. during one of my ekg's after i had a panic attack,my QTC was 603. is the zoloft helping? i don't like to take any SSRI's.
If your QT was 448 msec and your QTc was 488 msec, your heart rate was 71 (and the anxiety was obviously not that bad).
I didn't know anxiety could prolong the QT interval (in my case it shortens it) at my EKG with high anxiety and fairly low heart rate (which is uploaded on my profile) my QT was 330 msec and QTc 358 msec, but I guess people are different. A slightly long QT doesn't mean you have LQTS, which is often seen on EKG as specific changes in addition to the prolonged QT.
What I find slightly worrisome (though my concerns means nothing - I'm not a physician) is that Zoloft may prolong QT interval. I think uncorrected QT of 448 msec is slightly long at heart rate 71. I would recommend that you ask a cardiologist and preferrably bring the EKG.
Do not stop taking Zoloft without talking to your doctor.
I'm glad you will be discussing this further with your cardiologist. Anxiety does not affect the average person's QTc. It only does when there is a problem. Zoloft is one of the drugs known to affect the QT interval. Your doctor should check your QT periodically to make sure that it does not go over 500ms. This is where the problem usually lies. But if you have a family history of sudden cardiac death then you should be screened more thoroughly. A QTc of 488 is prolonged and there could be the risk of Torsades de Pointe (a type of VT).
Sometimes people with Long QT Syndrome only find out after they take one of the QT prolonging medications. People without the syndrome will only have QT prolongation while they take the medications and then QT returns to normal after stopping the medication.
Go with your instincts and demand answers.
Thanks Stevie! Just a quick question, given I have absolutely no history/family history of LQTS or cardiac problems, have been on Zoloft for 10 years with perfect ecg results, is it possible I wonder if the ecg could have been in error? Apparently it was a new machine too. Anyway, getting it checked nonetheless, I was just curious as to accuracy and if misdiagnosis is a potential explaination?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.